MAUDE Adverse Event Report: SYNTHES GMBH 4.5MM CORTEX SCREW SELF-TAPPING 120MM; SCREW, FIXATION, BONE

SYNTHES GMBH 4.5MM CORTEX SCREW SELF-TAPPING 120MM; SCREW, FIXATION, BONE
Model Number 214.920
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from colombia reports an event as follows: it was reported that during a procedure on (b)(6) 2022, the 4.5mm cortex screw self-tapping 120mm broke while being inserted into the fibula and became impossible to extract.The head of the screw that had not entered the bone was cut with a saw, and the rest of the screw was left inside of the patient.The procedure was completed successfully with an unknown delay.The patient was undergoing fracture reduction and fixation.This report is for a 4.5mm cortex screw self-tapping 120mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: additional procode: ktt.Initial reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D10: date of concomitant therapy is (b)(3) 2022.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM CORTEX SCREW SELF-TAPPING 120MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key14601639
Report Number8030965-2022-03638
Device Sequence Number5041109
Product Code HWC
UDI-Device Identifier10886982154958
UDI-Public(01)10886982154958
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K161616
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214.920
Device Catalogue Number214.920
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/07/2022
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - INSERTION INSTRUMENTS: TRAUMA.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown